What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 30, 3:04 PM EST, 46 minutes earlier.
Area forecast discussion, Jul 30, 3:04 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
404 PM EDT Tue Jul 30 2019
.SYNOPSIS...
An approaching cold front will lead to greater coverage of
scattered showers and thunderstorms in the interior on
Wednesday, with a few strong to severe storms possible. A few
lingering showers and thunderstorms are possible Wednesday night
into Thursday, with the focus shifting into eastern New England.
Otherwise, dry weather dominates through this weekend with
more normal summer-like temperatures.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Yet another hot and humid day ongoing this afternoon.
Observations shows temperatures generally in the mid to upper
90s, heat indices 95-100F. A Heat Advisory remains in effect for
all of southern New England except for the higher elevations of
north and west MA, Cape Cod, and the islands. Some locations
along the coast are benefiting from a seabreeze this afternoon.
Boston's official temperature has been fluctuating quite a bit
as the seabreeze fights to take hold, alternating between SW and
SE winds. Eventually winds return to SW across the region
continuing the warm and moist airmass into the overnight hours.
Lows will only drop into the low 70s. As for convection this
afternoon, scattered showers and isolated thunderstorms will
continue through sunset, but should stay sub severe. Though we
have plenty of CAPE on the order of 3000 J/kg, shear is next to
nonexistent, while above 700mb a dry and more stable atmosphere
is keeping any storms shallow. The better deep moisture is to
our west in NY where storms have been stronger this afternoon.
Can't rule out an isolated thunderstorm with some small hail and
gusty winds this afternoon/evening, but most locations will
stay dry.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Wednesday we stand a better chance of seeing some isolated to
scattered severe storms in the afternoon/evening as the slow moving
upper level trough and surface cold front finally approaches
the region. In a warm moist environment instability will be
substantial, 2500-3000J/kg with strong low level lapse rates
>7.5C. Tomorrow we'll also benefit from better forcing ahead of
the trough as well as better deep moisture, and marginally
better shear, though 0-6km bulk shear still only approaches
25kts; perhaps enough to loosely organize a few storms enough to
reach severe levels. Mid level lapse rates are still poor (even
with cooling 500mb temps) and overall looking like a generally
subsevere event, with a few isolated severe storms possible.
Given steep low level lapse rates and inverted-V forecast
soundings, the greatest risk will be from locally gusty winds;
secondary would be a heavy rain risk.
Wednesday will again be hot and humid, but less so than the last
few days. The Heat Advisory has been extended through 8 PM for
parts of eastern MA, where cloud cover is less likely to hinder
diurnal heating. Highs should reach the low 90s, with heat
indices 95-100F in the Heat Advisory area. Overnight storms
should begin to diminish with sunset but there remains enough
forcing and instability that a few may persist.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...
* Dry weather dominates much of the region Thu, but a few spot
showers/thunderstorms are still possible across eastern MA/RI
* More normal summer-like warmth Fri through Mon, with dry
weather dominating most of this time
Details...
Thursday...
Still thinking a cold front may be lingering across portions of
RI and eastern MA Thursday morning. Thus, continued with a risk
for a few showers. This front should move farther offshore in
the afternoon, with drier conditions Thursday evening into
Thursday night. Expecting more normal high temperatures.
Friday through next Tuesday...
Mainly rain-free weather during this time. However, the
proximity of a few fronts to southern New England, as well as
more moderate temperatures and humidity, will lead to at least a
low risk for periodic showers, and perhaps a few thunderstorms.
The most likely periods for any showers/thunderstorms will be
during the typical afternoon and evening hours.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday Night/...High confidence.
18Z Update...
This afternoon...VFR with isolated to scattered SHRA/TSRA
possible. SW wind gusts to 20 kt developing.
Tonight...Mainly VFR. Light SW winds.
Wednesday...Mainly VFR, with sct SHRA/TSRA developing in the
interior in the afternoon/evening. Brief MVFR/IFR possible in
any TSRA. SW wind gusts to 20 kt near the south coast.
Wednesday Night: Mainly VFR, with local MVFR possible. Chance
SHRA, slight chance TSRA, patchy FG.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Thursday through Sunday/...High confidence.
Thursday: VFR. Slight chance SHRA.
Thursday Night through Friday: VFR.
Friday Night: VFR. Slight chance SHRA.
Saturday: VFR. Chance SHRA.
Saturday Night through Sunday: VFR. Slight chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday Night/...High confidence.
Persistent SW flow into Wed with occasional gusts to 20 kt over
nearshore waters during the day. Seas will remain below SCA
thresholds.
Outlook /Thursday through Sunday/...High confidence.
Thursday: Winds less than 25 kt. Slight chance of rain showers.
Thursday Night through Friday: Winds less than 25 kt.
Friday Night through Sunday: Winds less than 25 kt. Slight
chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002.
Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT Wednesday for MAZ005>007-013>019.
Air Quality Alert until 11 PM EDT this evening for MAZ002-003-
006>011.
Heat Advisory until 8 PM EDT this evening for MAZ003-010>012-
020-021-026.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...Belk/BW
NEAR TERM...BW
SHORT TERM...BW
LONG TERM...Belk
AVIATION...Belk/BW
MARINE...Belk/BWHazardous weather outlook, Jul 30, 2:29 AM EST, 13 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
329 AM EDT Tue Jul 30 2019
MAZ004-022>024-RIZ008-310730-
Northern Worcester MA-Barnstable MA-Dukes MA-Nantucket MA-
Block Island RI-
329 AM EDT Tue Jul 30 2019
This Hazardous Weather Outlook is for central Massachusetts,
southeastern Massachusetts and southern Rhode Island.
.DAY ONE...Today and tonight.
An isolated strong thunderstorm with gusty winds, small hail and
heavy rain is possible this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few strong to severe thunderstorms with localized strong wind
gusts, hail, and heavy rain are possible Wednesday afternoon and
early evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
CTZ003-004-MAZ005-012>021-026-RIZ001>007-310730-
Tolland CT-Windham CT-Central Middlesex MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
329 AM EDT Tue Jul 30 2019
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
An isolated strong thunderstorm with gusty winds, small hail and
heavy rain is possible this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few strong to severe thunderstorms with localized strong wind
gusts, hail, and heavy rain are possible Wednesday afternoon and
early evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MAZ002-008-009-310730-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
329 AM EDT Tue Jul 30 2019
...AIR QUALITY ALERT IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Air Quality Alert.
An isolated strong thunderstorm with gusty winds, small hail and
heavy rain is possible this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few strong to severe thunderstorms with localized strong wind
gusts, hail, and heavy rain are possible Wednesday afternoon and
early evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
CTZ002-MAZ003-006-007-010-011-310730-
Hartford CT-Eastern Franklin MA-Western Essex MA-Eastern Essex MA-
Eastern Hampshire MA-Eastern Hampden MA-
329 AM EDT Tue Jul 30 2019
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...AIR QUALITY ALERT IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for northern Connecticut,
northeastern Massachusetts and western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Air Quality Alert.
An isolated strong thunderstorm with gusty winds, small hail and
heavy rain is possible this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A few strong to severe thunderstorms with localized strong wind
gusts, hail, and heavy rain are possible Wednesday afternoon and
early evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ230>237-250-251-254>256-310730-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
329 AM EDT Tue Jul 30 2019
This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Jul 30, 12:09 PM EST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
109 PM EDT Tue Jul 30 2019
MAZ002>004-010-301800-
Western Franklin MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
109 PM EDT Tue Jul 30 2019
...STRONG THUNDERSTORMS DEVELOPING...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sunderland, or 8 miles northwest of Amherst, moving northeast at 15
mph.
Pea size hail and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
Amherst, Greenfield, Orange, Deerfield, Athol, Montague, Hadley,
Sunderland, Hatfield, Northfield, Bernardston, Conway, Leverett,
Erving, Shutesbury, Gill, Whately, New Salem, Wendell and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4255 7220 4236 7256 4249 7272 4273 7246
4273 7243
TIME...MOT...LOC 1708Z 226DEG 12KT 4248 7257
BelkSpecial weather statement, Jul 30, 3:41 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
441 PM EDT Tue Jul 30 2019
MAZ002>004-302145-
Western Franklin MA-Northern Worcester MA-Eastern Franklin MA-
441 PM EDT Tue Jul 30 2019
...STRONG THUNDERSTORM DEVELOPING...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montague, or near Greenfield, moving northeast at 20 mph.
Pea size hail and winds in excess of 30 mph will accompany this
storm.
Locations impacted include...
Greenfield, Orange, Deerfield, Athol, Winchendon, Montague,
Templeton, Winchester, Sunderland, Northfield, Fitzwilliam,
Bernardston, Shelburne, Leverett, Erving, Shutesbury, Phillipston,
Gill, Royalston and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4272 7214 4263 7206 4244 7255 4258 7269
4273 7246
TIME...MOT...LOC 2040Z 235DEG 19KT 4256 7254
Belk